Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 166, NWS Charleston, SC

June 18, 2009Allendale County, Colleton County, Hampton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 18, 2009, 3:29 AM EDT for Allendale County, Colleton County, Hampton County, South Carolina. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2009, 3:29 AM EDT (07:29 UTC)
Expired
Jun 18, 2009, 3:47 AM EDT
In force
18 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Allendale County, SC, Colleton County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 46 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 1:39 AM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1334 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 180729
SVRCHS
SCC005-029-049-180830-
/O.NEW.KCHS.SV.W.0166.090618T0729Z-090618T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
329 AM EDT THU JUN 18 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHWESTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CENTRAL HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 430 AM EDT

* AT 328 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM ULMER TO 8 MILES WEST OF BARTON...OR ALONG A LINE EXTENDING
  FROM 10 MILES NORTHEAST OF ALLENDALE TO 11 MILES SOUTHWEST OF
  ALLENDALE...MOVING EAST AT 30 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  ALLENDALE...ULMER...
  FAIRFAX...BARTON...
  GIFFORD...BRUNSON...
  LURAY...
  LODGE...MILEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3311 8128 3312 8119 3303 8107 3310 8095
      3307 8090 3309 8089 3313 8089 3317 8081
      3318 8078 3314 8071 3306 8062 3265 8114
      3293 8149
TIME...MOT...LOC 0730Z 289DEG 26KT 3309 8116 3288 8140

$$

JAQ
1 follow-up statement
000 
WWUS52 KCHS 180747
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
347 AM EDT THU JUN 18 2009

SCC005-029-049-180756-
/O.CAN.KCHS.SV.W.0166.000000T0000Z-090618T0830Z/
ALLENDALE SC-HAMPTON SC-COLLETON SC-
347 AM EDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLLETON...
CENTRAL HAMPTON AND ALLENDALE COUNTIES HAS BEEN CANCELLED...

AT 346 AM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS HAS ENDED... 
THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING 
STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE 
STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3311 8128 3312 8119 3303 8107 3310 8095
      3307 8090 3309 8089 3313 8089 3317 8081
      3318 8078 3314 8071 3306 8062 3265 8114
      3293 8149
TIME...MOT...LOC 0746Z 289DEG 26KT 3305 8103 3284 8127

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 7:37 PM EDT, 7 hours 52 minutes earlier.

Area forecast discussion, Jun 17, 7:37 PM EDT, 7 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
737 PM EDT WED JUN 17 2009

.SYNOPSIS...
HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BUILD INTO THE REGION
THURSDAY AND WILL PERSIST THROUGH SUNDAY. A COLD FRONT WILL PUSH
THROUGH THE REGION SUNDAY NIGHT...WITH HIGH PRESSURE THEN BUILDING
BACK INTO THE AREA FOR THE FIRST HALF OF THE UPCOMING WORK WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
NEAR THE REMNANTS OF A DISSIPATING STATIONARY FRONT...EXTREME
INSTABILITY AND 0-6 KM BULK SHEAR SUPPORTED MULTICELL/SUPERCELL
THUNDERSTORMS ACROSS PARTS OF SE GA WEDNESDAY EVENING. THIS
BOUNDARY AND CONVECTIVE OUTFLOW BOUNDARIES WILL CONTINUE TO
PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS ALONG/SOUTH OF THE
SAVANNAH RIVER THIS EVENING...AND THE POTENTIAL FOR ADDITIONAL
ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS/LARGE HAIL WILL
PERSIST UNTIL DIURNAL STABILIZATION TAKES HOLD LATE THIS EVENING.

ACROSS NORTHERN COUNTIES...APPEARS THAT WEAKER INSTABILITY HAS
LIMITED THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS...THUS
REMOVED THE MENTION OF SEVERE THUNDERSTORMS FROM THE CHARLESTON
REGION AND LOWERED POPS FOR THIS AREA.

OVERNIGHT...EXPECT A DIURNAL WEAKENING/DISSIPATION OF
SHOWERS/THUNDERSTORMS. HOWEVER...THE POTENTIAL FOR PERSISTENT
CONVECTION TO SPILL INTO THE REGION FROM THE NW JUSTIFIES ONGOING
SLIGHT CHANCE POPS FOR MOST AREAS OVERNIGHT. ALSO...STRATUS/FOG MAY
AGAIN DEVELOP WITHIN THE MOIST AIRMASS OVER THE REGION...BUT THE
COVERAGE/MAGNITUDE OF FOG MAY DEPEND ON RAIN COVERAGE THIS EVENING.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
AS THE UPPER RIDGE EXPANDS TOWARD THE REGION FROM THE W/SW...EXPECT
A TRANSITION TO A VERY HOT/HUMID PERIOD ACROSS THE REGION. THURSDAY
AFTERNOON...HIGH TEMPERATURES APPROACHING 100F...A BIT BELOW GFS MOS
GUIDANCE...AND DEWPOINTS CLOSE TO 70 SHOULD SUPPORT HEAT INDICES
AROUND 105F FOR A COUPLE OF HOURS ACROSS ALL BUT FAR N COUNTIES.

THUS...ISSUED A HEAT ADVISORY FOR MOST AREAS EXCEPT COLLETON COUNTY
AND THE CHARLESTON TRI-COUNTY AREA.

MEANWHILE...WITH A CONTINUED NW FLOW ALOFT AND STRONG
INSTABILITY...SPC HAS PLACED THE REGION IN A SLIGHT RISK FOR SEVERE
THUNDERSTORMS FOR THURSDAY. HOWEVER...AS THE CAP STRENGTHENS UNDER
THE BUILDING UPPER RIDGE...COVERAGE OF THUNDERSTORMS REMAINS
UNCLEAR. INDEED...12Z NAM GUIDANCE SUGGESTS THAT FEW THUNDERSTORMS
WILL MANAGE TO DEVELOP ALONG THE SEA BREEZE. ALSO...ANY
THUNDERSTORMS THAT DEVELOP OUTSIDE THE CAP UPSTREAM COULD HOLD
TOGETHER TO PUSH SE AND INTO THE REGION. THUS...MAINTAINED ONGOING
SLIGHT CHANCE POPS FOR THURSDAY AFTERNOON...BUT GIVEN THE NEAR TERM
SEVERE THREAT WILL DEFER ANY MENTION OF THURSDAY SEVERE WEATHER TO
LATER SHIFTS.

THURSDAY NIGHT...EXPECT ANY THUNDERSTORMS TO DIMINISH DURING THE
EVENING...LEAVING A VERY WARM AND HUMID NIGHT. EXPECT LOWS IN THE
70S MOST AREAS...AND SOME LOCATIONS ALONG THE COAST MAY HOLD AROUND
80F THROUGH THE NIGHT.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT THROUGH THE EXTENDED
PERIODS THIS AFTERNOON. STRONG UPPER LEVEL RIDGING FOR THE END OF
THE WEEK AND OVER THE WEEKEND...WILL TRANSITION TO A FAIRLY
AMPLIFIED UPPER LEVEL TROUGH OVER THE SOUTHEAST UNITED STATES FOR
THE FIRST HALF OF NEXT WEEK. AT THE SURFACE...ATLANTIC HIGH PRESSURE
IS EXPECTED TO HOLD IN PLACE THROUGH SUNDAY...WITH A COLD FRONT THEN
PUSHING THROUGH THE AREA SUNDAY NIGHT. HIGH PRESSURE WILL THEN BUILD
FROM THE NORTH FOR THE FIRST HALF OF NEXT WEEK.

AS FOR SENSIBLE WEATHER...WESTERLY FLOW IN COMBINATION WITH STRONG
UPPER LEVEL RIDGING AND LACK OF ANY SIGNIFICANT FORCING MECHANISM
ASIDE FROM THE SEA BREEZE...SHOULD RESULT IN RAIN FREE WEATHER
FRIDAY THROUGH SATURDAY NIGHT. CAN/T RULE OUT AN ISOLATED
SHOWER/THUNDERSTORM FRIDAY AFTERNOON IN ASSOCIATION WITH THE SEA
BREEZE PUSHING INLAND...BUT CHANCES APPEAR TOO LOW TO INCLUDE IN THE
FORECAST AT THIS TIME GIVEN LOW LEVEL WESTERLY STEERING FLOW.

DEEP MOISTURE WILL BE ON THE INCREASE SUNDAY AS A SURFACE COLD FRONT
APPROACHES FROM THE NORTH AND UPPER LEVEL HEIGHTS BEGIN TO FALL IN
ADVANCE OF THE DEVELOPING UPPER LEVEL TROUGH. THAT SAID...WITH LOW
LEVEL STEERING FLOW REMAINING WESTERLY...COVERAGE SHOULDN/T BE TOO
GREAT...AND WILL LIMIT POPS TO SLIGHT CHANCE IN THE
AFTERNOON/EVENING.

FOLLOWING THE COLD FRONT PASSAGE SUNDAY NIGHT...A DRIER LOW LEVEL
AIRMASS WILL PUSH INTO THE REGION...AND THIS SHOULD LIMIT THE AMOUNT
OF CONVECTIVE ACTIVITY ACROSS THE AREA. THEREFORE WILL LIMIT POPS TO
SLIGHT CHANCE MONDAY THROUGH WEDNESDAY...FOR ISOLATED
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS.

TEMPERATURES WILL BE UNSEASONABLY HOT FRIDAY AND SUNDAY...WITH
DAYTIME HIGHS EXCEEDING 100 DEGREES IN MANY LOCATIONS SATURDAY.
TEMPERATURES ARE EXPECTED TO RETURN CLOSER TO NORMAL VALUES MONDAY
THROUGH WEDNESDAY.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
HAVE INITIATED 00Z TAF PERIOD WITH VFR CONDITIONS FOR BOTH KCHS AND
KSAV UNTIL EARLY THURSDAY MORNING. YET...WITH RADAR SHOWING ISOLATED
SHOWER/THUNDERSTORM ACTIVITY ACROSS SOUTHEAST GEORGIA THIS
EVENING...WILL MAINTAIN CB GROUP FOR KSAV THROUGH 03Z. ACTIVITY
ACROSS UPSTATE SOUTH CAROLINA WILL PUSH SE OVERNIGHT POSSIBLY
AFFECT THE TERMINALS LATE OVERNIGHT...THUS WILL HAVE TO CONTINUE TO
MONITOR RADAR TRENDS AS MVFR CONDITIONS OR LOWER ARE POSSIBLE IN ANY
THUNDERSTORM. GUIDANCE REMAINS INCONSISTENT REGARDING FOG AND
CEILINGS OVERNIGHT...BUT WITH PLENTY OF LINGERING MOISTURE AND LIGHT
WINDS...EXPECT MVFR CONDITIONS EARLY THURSDAY MORNING...ESPECIALLY
FOR KSAV WHERE SOME MODELS INDICATE IFR CONDITIONS OR LOWER. WILL
CONTINUE TO MONITOR OBS AS CLOUD COVERAGE COULD HINDER ANY
SIGNIFICANT FOG DEVELOPMENT. SOUTH TO SOUTHEAST WINDS WILL RETURN
THURSDAY AFTERNOON ALONG WITH DECENT INSTABILITY ALONG THE SEA
BREEZE...THUS HAVE INCLUDED CB GROUPS FOR BOTH SITES AFTER 19Z.

EXTENDED AVIATION OUTLOOK...COULD SEE A FEW ISOLATED THUNDERSTORMS
SUNDAY AND MONDAY...BUT OVERALL VFR CONDITIONS ARE ANTICIPATED.

&&

.MARINE...
E/NE WINDS WILL PERSIST INTO TONIGHT...THEN A WEAKENING PRESSURE
PATTERN WILL SUPPORT LIGHT/VARIABLE WINDS OVERNIGHT INTO THURSDAY
MORNING. THURSDAY AFTERNOON...A VIGOROUS SEA BREEZE CIRCULATION
WILL DEVELOP IN RESPONSE TO VERY WARM INLAND TEMPERATURES...AND
ONSHORE WINDS AROUND 15 KNOTS WILL BECOME COMMON. THURSDAY
NIGHT...AS HIGH PRESSURE EXPANDS OVER THE ATLANTIC...S/SW WINDS
MAY SURGE TO AROUND 15 KNOTS. OVERALL...CONDITIONS WILL REMAIN
BELOW SCA THRESHOLD THROUGH THURSDAY NIGHT.

ATLANTIC HIGH PRESSURE WILL HOLD STRONG ACROSS THE WATERS FRIDAY
THROUGH SUNDAY...WITH A COLD FRONT THEN PUSHING THROUGH THE REGION
SUNDAY NIGHT. HIGH PRESSURE WILL THEN BUILD FROM THE NORTH ON
MONDAY. THE OVERALL PATTERN WILL BE DOMINATED BY AFTERNOON SEA
BREEZES AND NOCTURNAL SURGES...WITH THE EXCEPTION OF THE COLD
FRONTAL PASSAGE SUNDAY NIGHT. EXPECT A FAIRLY GOOD NOCTURNAL SURGE
SATURDAY NIGHT IN ADVANCE OF THE APPROACHING COLD FRONT...AND
PORTIONS OF THE WATERS MAY SEE WINDS AND/OR SEAS APPROACH SMALL
CRAFT LEVELS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY FROM 11 AM TO 9 PM EDT THURSDAY FOR GAZ087-088-
     099>101-114>116-118-137-138-140.
SC...HEAT ADVISORY FROM 11 AM TO 9 PM EDT THURSDAY FOR SCZ040-042-
     047-048-051.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 18, 1:57 AM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
157 AM EDT THU JUN 18 2009

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042-047-181000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-
157 AM EDT THU JUN 18 2009

...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 7 AM EDT THIS
MORNING...
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HEAT ADVISORY.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST
INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS HEAT...HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN
FRIDAY THROUGH SUNDAY WITH HEAT INDICES IN EXCESS OF 105 DEGREES
POSSIBLE. HEAT ADVISORIES COULD EVENTUALLY BE REQUIRED...
ESPECIALLY FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

SCZ043>045-049-050-181000-
INLAND COLLETON-DORCHESTER-BERKELEY-COASTAL COLLETON-CHARLESTON-
157 AM EDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS HEAT...HOT AND HUMID CONDITIONS ARE EXPECTED THURSDAY
THROUGH SUNDAY WITH HEAT INDICES IN EXCESS OF 105 DEGREES
POSSIBLE. HEAT ADVISORIES COULD EVENTUALLY BE REQUIRED...
ESPECIALLY FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ352-354-181000-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
157 AM EDT THU JUN 18 2009

...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ374-181000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
157 AM EDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...THUNDERSTORMS MAY IMPACT THE COASTAL WATERS
TONIGHT. ISOLATED THUNDERSTORMS MAY BECOME SEVERE WITH WIND GUSTS
EXCEEDING 50 KNOTS AND HAIL THE SIZE OF PENNIES OR LARGER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

GAZ117-119-139-141-181000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
157 AM EDT THU JUN 18 2009

...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST
INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS HEAT...HOT AND HUMID CONDITIONS ARE EXPECTED THURSDAY
THROUGH SUNDAY WITH HEAT INDICES IN EXCESS OF 105 DEGREES
POSSIBLE. HEAT ADVISORIES COULD EVENTUALLY BE REQUIRED...
ESPECIALLY FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

SCZ048-051-181000-
BEAUFORT-COASTAL JASPER-
157 AM EDT THU JUN 18 2009

...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 7 AM EDT THIS
MORNING...
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HEAT ADVISORY.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST
INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS HEAT...HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN
FRIDAY THROUGH SUNDAY WITH HEAT INDICES IN EXCESS OF 105 DEGREES
POSSIBLE. HEAT ADVISORIES COULD EVENTUALLY BE REQUIRED...
ESPECIALLY FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

AMZ330-350-181000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
157 AM EDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 17, 10:14 PM EDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1014 PM EDT WED JUN 17 2009

GAZ088-SCZ040-180300-
ALLENDALE-SCREVEN-
1014 PM EDT WED JUN 17 2009

...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL ALLENDALE AND
NORTHEASTERN SCREVEN COUNTIES THROUGH 1100 PM EDT...

AT 1013 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF HILLTONIA TO 9 MILES EAST OF
HILLTONIA...OR ALONG A LINE EXTENDING FROM 15 MILES NORTH OF SYLVANIA
TO 10 MILES NORTHEAST OF SYLVANIA...MOVING SOUTH AT 5 MPH.

AREAS IN AND AROUND ALTMAN...BASCOM...HILLTONIA...MILLHAVEN AND
SYLVANIA WILL BE IMPACTED THROUGH 1100 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 2:35 AM EDTSevere Thunderstorm WarningCHSAllendale, Hampton55 min
Jun 18, 5:20 AM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Dorchester, Jasper55 min
Jun 18, 6:08 AM EDTSevere Thunderstorm WarningCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester67 min
Jun 18, 4:11 PM EDTHeat AdvisoryCHSAllendale, Berkeley, Colleton, Dorchester, Hampton27 hr
Jun 18, 7:46 PM EDTSevere Thunderstorm WarningCHSAllendale59 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.